Article Text

PDF
A denileukin diftitox (Ontak) associated retinopathy?
  1. J B Ruddle1,
  2. C A Harper1,3,
  3. D Hönemann2,
  4. J F Seymour2,
  5. H M Prince2
  1. 1The Royal Victorian Eye and Ear Hospital, East Melbourne, Australia
  2. 2Haematology Service, Peter MacCallum Cancer Centre, East Melbourne, and University of Melbourne, Australia
  3. 3Eye Research Australia, East Melbourne, and Department of Ophthalmology, University of Melbourne, Australia
  1. Correspondence to: Dr Jonathan B Ruddle Royal Victorian Eye and Ear Hospital, 32 Gisborne Street, East Melbourne, Victoria 3002, Australia; jonathan.ruddle{at}eyeandear.org.au

Statistics from Altmetric.com

Two patients with haematological malignancies presented with visual symptoms during therapy with denileukin diftitox. Both experienced loss of central and colour vision, coarse pigmentary macular changes, and decreased electroretinographic amplitudes. These cases raise the possibility of a novel drug associated retinopathy.

Case 1

A 58 year old man with chronic lymphocytic leukaemia was enroalled in a clinical trial of denileukin diftitox (Ontak, Ligand Pharmaceuticals) receiving 10 standard cycles of therapy with good response.1 Eight months later his disease progressed and he received four further cycles. During this treatment he noted blurred vision, photopsias and difficulty adjusting to bright lights. Acuity was 6/12 bilaterally and coarse macular pigment changes were present (fig 1). Automated fields showed paracentral scotomas and electroretinograms (ERG) revealed delayed and diminished photopic wave …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.